UPDATE from Painesville Twp. Fire Department concerning what they originally thought to be opiate-laced marijuana:
“The people involved in these incidents later admitted to the use of other drugs, in addition to smoking marijuana. Lab results found no evidence of laced marijuana. Lab results did find crack cocaine and other drugs in the residence. Sometimes people are not honest with us about what they have taken or used. We treat based on symptoms and what we are told might be wrong. We decided to post the notice on possible tainted marijuana based on the best interest of our community. We see too many people die of opiate related incidents. In 2016, we administered 116 doses of Narcan, 3 deaths in one weekend from opiate use. Thank you for your understanding.”
PAINESVILLE TOWNSHIP, Ohio — The Painesville Township Fire Department posted a warning Wednesday on its Facebook page about opiate-laced marijuana.
The fire department said it responded to three calls of unresponsive people in just 12 hours.
According to the post, the common denominator in all of the cases appeared to be marijuana laced with an unknown opiate.
The post says the victims aren’t aware they are using anything other than marijuana, but they are overdosing like they were using heroin or fentanyl.
The fire department says, “Be cautious and call 911 asap if you suspect an overdose.”
**Editor’s note: This script was updated on Feb. 13, 2017 to reflect the update from Painesville Fire Department.